Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Noticed brownish and greyish dirt around rectum area. Is this a yeast infection?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1390 Questions
Hello. Lately when I wipe there is a brownish/grayish dirt like substance. I've noticed that sometimes it cakes up around my rectum's not necessarily from my vagina. I really can't tell though and it's there just about everytime I wipe and I have to wipe a good 4x for it to completely go away. I am a very clean person and shower daily. I always always clean up after sex also. Is this a yeast infection??
Posted Sat, 6 Oct 2012 in Infections
Answered by Dr. Sudarshan 3 hours later
Hi dear,

Thanks for writing in.

Before answering your query I would like to know-

Is it curdy?Does it have smell?
Do you get itching or pain at the site?
Do you had any antibiotics or other drugs recently?
Do you practice anal sex ?
Do you have fever or any other complaints?
Any history of bowel problems(diarrhea or constipation)?

Answer the above questions to help you better.

It can be a yeast infection or it can be due alteration of bacterial flora of intestines.

Both conditions can cause discharge as experienced by you.

Treatment depends on cause.

Please answer the above questions to help you better.

Above answer was peer-reviewed by
Follow-up: Noticed brownish and greyish dirt around rectum area. Is this a yeast infection? 45 minutes later

Thanks for responding to my question. To answer your above questions:

1.I guess you can say it's curdy. It looks like dirt, like something you would have scraped off from under your fingernails. There's a ton of it and it tends to pile up around the rectum area. Yes it's smells sour.

2. No I don't have itching at the site. I did have a little itching just below my vaginal area but that has since ceased.

3. I am curently taking amoxicillian after a root canal. Speaking of which, Ihave had several dental procedures done in the past two months and have had novacane each time. However, this is the only time I am also taking prescribed medication. I also took the OTC Azo pills a couple weeks ago thinking that if this was a possible yeast infection, that it would clear those symptoms right up, but I'm not sure if it did anything or make this worse.

4. I have never had anal sex.

5. I have no other complaints.

6. I do have a history of constipation which dates back to when I was about 8yrs old. Nowadays I don't have those symptoms as badly as I once did, however I do not have a normal bowel movement every day, maybe every 2-3 days. It varies, but I have always been like since infancy.

Please let me know what you think would be the best treatment? I was considering purchasing Monistat 3 or 5. My last 3 or so yeast infections, I cured with a generic cheap Family Dollar brand...perhaps, I should go with the popular brand??
Answered by Dr. Sudarshan 7 hours later
Hi again,

thanks for the details.

It can be a monilial infection.better take good quality antifungal like monistat 5.

Also it can be abnormal mucous discharge due to alteration of bowel flora.
It can occur due to frequent antibiotic use.

For that you need to take probiotics.they are available as tablets.also as probiotic powder.
Some brands have probiotic curd and milk products.
Better take them when you have antibiotics.

Hope this helps.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor